Alert archive / Nevada / Flash Flood Warnings in 2015
Flash Flood Warning 31, NWS Reno, NV
NWS Reno, NV issued this flash flood warning at Jul 7, 2015, 1:43 PM PDT for 4 counties in Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2015, 1:43 PM PDT (20:43 UTC)
- Expired
- Jul 7, 2015, 4:45 PM PDT
- In force
- 3 hr
- Issued by
- NWS Reno, NV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Douglas County, NV, Lyon County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 69 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 8.7 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
815
WGUS55 KREV 072043
FFWREV
NVC005-019-029-031-510-072345-
/O.NEW.KREV.FF.W.0031.150707T2043Z-150707T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RENO NV
143 PM PDT TUE JUL 7 2015
THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CARSON CITY IN WESTERN NEVADA...
SOUTHERN WASHOE COUNTY IN WESTERN NEVADA...
WEST CENTRAL LYON COUNTY IN WEST CENTRAL NEVADA...
NORTH CENTRAL DOUGLAS COUNTY IN WESTERN NEVADA...
STOREY COUNTY IN WESTERN NEVADA...
* UNTIL 445 PM PDT
* AT 142 PM PDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS RAWE PEAK SOUTHEAST OF CARSON CITY AND SOUTH OF
DAYTON. FLASH FLOODING IS OCCURRING OR EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE... CARSON
CITY...DAYTON...JOHNSON LANE...INDIAN HILLS...CARSON CITY
AIRPORT...US 50 AT CARSON CITY-LYON CO LINE...STEWART...RAWE
PEAK...DAYTON VALLEY AIRPARK...JUNCTION U.S 50 AND NV 341.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. A FEW INCHES OF FAST FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD.
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3905 11941 3906 11985 3923 11988 3934 11945
$$
JW3 follow-up statements
134 WGUS75 KREV 072134 FFSREV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RENO NV 234 PM PDT TUE JUL 7 2015 NVC005-019-029-031-510-072345- /O.CON.KREV.FF.W.0031.000000T0000Z-150707T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARSON CITY NV-WASHOE NV-LYON NV-DOUGLAS NV-STOREY NV- 234 PM PDT TUE JUL 7 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM PDT FOR SOUTHERN WASHOE...WEST CENTRAL LYON...NORTH CENTRAL DOUGLAS AND STOREY COUNTIES AND CARSON CITY... AT 233 PM PDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS OCCURRING OR EXPECTED TO BEGIN SHORTLY. STRONG DAMAGING WIND GUSTS TO 75 MPH WILL ALSO OCCUR WITH THIS THUNDERSTORM. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... CARSON CITY...DAYTON...JOHNSON LANE...INDIAN HILLS...CARSON CITY AIRPORT...US 50 AT CARSON CITY-LYON CO LINE...LAKEVIEW...US 395 AT DOUGLAS-CARSON CITY CO LINE...STEWART...RAWE PEAK...DAYTON VALLEY AIRPARK...JUNCTION U.S 50 AND SIX MILE CANYON-FT CHURCHILL RD... JUNCTION U.S 50 AND NV 341...WASHOE LAKE CAMPGROUND AND SIX MILE CANYON. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A VERY DANGEROUS SITUATION! RUNOFF WILL QUICKLY FLOOD LOW LYING AREAS...STREETS...STREAMS...CREEKS...AND RIVERS. MANY ROADWAYS WILL BE CLOSED DUE TO THE HEAVY RAINFALL AND TRAVEL IS NOT RECOMMENDED. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. A FEW INCHES OF FAST FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. && LAT...LON 3905 11941 3906 11985 3923 11988 3934 11945 $$ JW
311 WGUS75 KREV 072155 FFSREV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RENO NV 255 PM PDT TUE JUL 7 2015 NVC005-019-029-031-510-072345- /O.CON.KREV.FF.W.0031.000000T0000Z-150707T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARSON CITY NV-WASHOE NV-LYON NV-DOUGLAS NV-STOREY NV- 255 PM PDT TUE JUL 7 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM PDT FOR SOUTHERN WASHOE...WEST CENTRAL LYON...NORTH CENTRAL DOUGLAS AND STOREY COUNTIES AND CARSON CITY... AT 254 PM PDT...DOPPLER RADAR INDICATED MODERATE RAINFALL CONTINUES TO OCCUR. FLASH FLOODING IS OCCURRING OR EXPECTED TO BEGIN SHORTLY WITH THE MAIN THREAT FROM MOUNDHOUSE TO DAYTON. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... CARSON CITY...DAYTON...JOHNSON LANE...INDIAN HILLS...CARSON CITY AIRPORT...US 50 AT CARSON CITY-LYON CO LINE...LAKEVIEW...US 395 AT DOUGLAS-CARSON CITY CO LINE...STEWART...RAWE PEAK...DAYTON VALLEY AIRPARK...JUNCTION U.S 50 AND SIX MILE CANYON-FT CHURCHILL RD... JUNCTION U.S 50 AND NV 341...WASHOE LAKE CAMPGROUND AND SIX MILE CANYON. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A VERY DANGEROUS SITUATION! RUNOFF WILL QUICKLY FLOOD LOW LYING AREAS...STREETS...STREAMS...CREEKS...AND RIVERS. MANY ROADWAYS WILL BE CLOSED DUE TO THE HEAVY RAINFALL AND TRAVEL IS NOT RECOMMENDED. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. A FEW INCHES OF FAST FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. && LAT...LON 3905 11941 3906 11985 3923 11988 3934 11945 $$ JW
428 WGUS75 KREV 072254 FFSREV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RENO NV 354 PM PDT TUE JUL 7 2015 NVC005-019-029-031-510-072304- /O.CAN.KREV.FF.W.0031.000000T0000Z-150707T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARSON CITY NV-WASHOE NV-LYON NV-DOUGLAS NV-STOREY NV- 354 PM PDT TUE JUL 7 2015 ...THE FLASH FLOOD WARNING FOR SOUTHERN WASHOE...WEST CENTRAL LYON... NORTH CENTRAL DOUGLAS AND STOREY COUNTIES AND CARSON CITY IS CANCELLED... THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. ONLY LOCALIZED PONDING OF WATER ON ROADS WILL BE POSSIBLE IN LOW-LYING AREAS FOR THE NEXT TWO HOURS. LAT...LON 3905 11941 3906 11985 3923 11988 3934 11945 $$ JW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 1:01 PM PDT, 42 minutes earlier.
Area forecast discussion, Jul 7, 1:01 PM PDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 101 PM PDT TUE JUL 7 2015 .SYNOPSIS... LOW PRESSURE NEAR THE CALIFORNIA COAST WILL SLOWLY MOVE ONSHORE AND KEEP THE THREAT OF THUNDERSTORMS OVER THE REGION THROUGH FRIDAY. LOCALLY HEAVY RAINFALL AND WET GROUND CONDITIONS WILL BRING THE POTENTIAL FOR FLASH FLOODING THROUGH WEDNESDAY. THUNDERSTORMS WILL DECREASE THIS WEEKEND. TEMPERATURES WILL BE COOLER THAN NORMAL. && .SHORT TERM... CONVECTION IS ALREADY ONGOING AND WILL HAVE NO PROBLEM OVERCOMING MID LEVEL CAP SHOWN IN THE 12Z KREV SOUNDING AS SFC HEATING AND FORCING ALOFT INCREASE AHEAD OF APPROACHING SHORTWAVE. GOES SOUNDER DATA OF CAPES IN EXCESS OF 1000 J/KG BACKS UP WHAT OTHER PARAMETERS SEEM TO BE SHOWING IN SUPPORT OF HEAVY RAIN INCLUDING PWAT > 0.75 IN AND SFC DEWPOINTS IN THE MID 40S-MID 50S. STORMS SO FAR THIS AFTERNOON HAVE BEEN TRAINING AND PRODUCING VERY HEAVY RAINFALL AND THE FLASH FLOOD THREAT WILL REMAIN ELEVATED. SOME MODELS ORGANIZE STORMS INTO A COMPLEX OVER WESTERN NV LATE THIS AFTERNOON AND EARLY EVENING WITH STORMS MOVING NORTHWARD THROUGH THE NIGHT. A FEW STORMS COULD BE SEVERE AS WELL GIVEN ENOUGH SHEAR ALTHOUGH WIND GUSTS SHOULD BE LIMITED AT 60 MPH AND HAIL TO ONE INCH GIVEN THE RELATIVELY WARM AND MOIST ENVIRONMENT. ON ITS HEELS IS ANOTHER SHORTWAVE WEDNESDAY WHICH COULD RESULT IN ANOTHER EARLY START TO CONVECTION AS WELL AS NUMEROUS COVERAGE BY AFTERNOON. WE HAVE BUMPED POPS UP FOR MANY AREAS ESPECIALLY FROM THE EASTERN SIERRA NORTH INTO LASSEN AND WASHOE COUNTIES. THESE STORMS WILL HAVE THE POTENTIAL FOR HEAVY RAIN ONCE AGAIN AS STORM MOTIONS WILL BE SIMILAR OR SLOWER AND BOTH MOISTURE/INSTABILITY WILL STILL BE IN PLACE IN DIFFLUENT FLOW ALOFT. COOLING TEMPERATURES ALOFT WILL BE MORE SUPPORTIVE OF HAIL. FINALLY ON THURSDAY, UPPER LOW WILL BE OVERHEAD WITH CONDITIONS MORE FAVORABLE FOR WIDESPREAD SHOWERS AND MORE ISOLATED THUNDERSTORM COVERAGE. THEREFORE THE HEAVY RAIN THREAT WILL DECREASE. UNDER MOSTLY CLOUDY SKIES AND SCATTERED-NUMEROUS SHOWERS, TEMPERATURES WILL BE QUITE COOL FOR JULY WITH 60S SIERRA AND 70S TO LOWER 80S MANY WESTERN NV VALLEYS. HOHMANN .LONG TERM...FRIDAY THROUGH TUESDAY... UPPER LOW WILL REMAIN OVER AREA FRI WHILE SLOWLY WEAKENING. THIS WILL KEEP TEMPERATURES BELOW NORMAL WITH A GENERAL THREAT FOR SHOWERS AND THUNDERSTORMS. OVERALL COVERAGE AND INTENSITY WILL BE LESS UNDER MOSTLY CLOUDY SKIES. FOR THE WEEKEND AND EARLY NEXT WEEK, THE CURRENT SYSTEM WILL LIFT OUT WITH ANOTHER TROUGH DEVELOPING OFF THE WEST COAST. THE 00Z ECMWF WAS MORE AMPLIFIED WITH TROUGH WHICH WOULD HAVE KEPT BETTER CHANCES FOR THUNDERSTORMS INTO SATURDAY. HOWEVER ITS 12Z RUN HAS COME BACK IN LINE WITH WHAT THE GFS AND OTHER MODELS HAVE BEEN SHOWING WHICH IS A DRIER SOUTHWEST FLOW AND DECREASING SHOWER AND THUNDERSTORM CHANCES. WE BACKED THE POPS OFF SATURDAY BASED ON THESE LATEST TRENDS AND OTHERWISE KEPT THE DRYING TREND GOING SUNDAY-TUESDAY. WE COOLED TEMPERATURES A COUPLE OF DEGREES THROUGH THE WEEKEND WHICH REFLECTS A MORE GRADUAL WARMUP AND HAS SUPPORT FROM LATEST MOS GUIDANCE. HOHMANN && .AVIATION... THUNDERSTORMS ARE FIRING ALONG THE EASTERN SIERRA SIMILAR TO MONDAY AND WILL IMPACT MANY OF THE TAF SITES THROUGH 02Z. LATEST MESOSCALE MODELS INDICATE STORMS MAY FORM INTO A COMPLEX BY LATE AFTERNOON/EARLY EVENING ACROSS FAR WESTERN NV AND CONTINUING NORTHWARD INTO LASSEN AND NORTHWEST NV THIS EVENING AND POSSIBLY INTO THE OVERNIGHT HOURS. WHILE STORMS WILL BE CAPABLE OF STRONG OUTFLOW WIND GUSTS TO 50 MPH AND SMALL HAIL, THE GREATEST THREAT WILL CONTINUE TO BE LIGHTNING AND TORRENTIAL RAINFALL. WE MAINTAINED A LOW CHANCE OF SHOWERS AND THUNDERSTORMS OVERNIGHT INTO THE MORNING WEDNESDAY AS ANOTHER SHORTWAVE APPROACHES FROM THE SOUTH. THUNDERSTORM COVERAGE IS EXPECTED TO BECOME NUMEROUS AGAIN WEDNESDAY AFTERNOON. HOHMANN && .REV WATCHES/WARNINGS/ADVISORIES... NV...FLASH FLOOD WATCH UNTIL 9 PM PDT THIS EVENING NVZ001>003. CA...FLASH FLOOD WATCH UNTIL 9 PM PDT THIS EVENING CAZ071>073. && FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)
In the hours before
Special weather statement, Jul 7, 12:35 PM PDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 1235 PM PDT TUE JUL 7 2015 CAZ073-NVZ001-072000- MONO CA-MINERAL AND SOUTHERN LYON COUNTIES NV- 1235 PM PDT TUE JUL 7 2015 ...SPECIAL WEATHER STATEMENT... AT 1232 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR EASTERN MONO LAKE. THIS STORM WAS NEARLY STATIONARY. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL SLOWLY MOVE NORTH TOWARDS JUNCTION NV 359 AND CA 167. DRIVERS MAY EXPERIENCE BLINDIND DOWNPOURS AND PONDING OF WATER ON ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS OCCURRING WITH THIS STORM RESULTING IN SIGNIFICANT PONDING OF WATER ON THE ROAD AND REDUCED VISIBILITY. SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON YOUR HEADLIGHTS. && LAT...LON 3826 11874 3800 11854 3789 11891 3815 11909 TIME...MOT...LOC 1932Z 180DEG 0KT 3801 11882 TF
Special weather statement, Jul 7, 12:52 PM PDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 1252 PM PDT TUE JUL 7 2015 NVZ004-005-072030- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE NV- NORTHERN WASHOE COUNTY NV- 1252 PM PDT TUE JUL 7 2015 ...STRONG THUNDERSTORM NEAR GERLACH WITH BLOWING DUST POSSIBLE... AT 1251 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GERLACH. THIS STORM WAS NEARLY STATIONARY. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM ALONG WITH BLOWING DUST. LOCATIONS IMPACTED INCLUDE... GERLACH...GERLACH-EMPIRE...EMPIRE AND EMPIRE AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIGHTNING AND GUSTY WINDS ARE LIKELY NEAR THIS STORM. WATCH FOR AREAS OF BLOWING DUST AND REDUCED VISIBILITY ALONG NEVADA HIGHWAY 447. && LAT...LON 4052 11917 4052 11946 4074 11945 4072 11909 TIME...MOT...LOC 1951Z 212DEG 4KT 4060 11930 JW
Special weather statement, Jul 7, 1:03 PM PDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 103 PM PDT TUE JUL 7 2015 CAZ072-NVZ002-072130- GREATER LAKE TAHOE AREA CA-GREATER LAKE TAHOE AREA NV- 103 PM PDT TUE JUL 7 2015 ...THUNDERSTORMS TO AFFECT LAKE TAHOE... AT 101 PM PDT...DOPPLER RADAR WAS TRACKING THUNDERSTORMS NEAR EMERALD BAY...MOVING NORTH AT 10 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM ALONG WITH HEAVY RAINFALL AND CLOUD-TO-GROUND LIGHTNING. MORE THUNDERSTORMS WILL DEVELOP NEAR LAKE TAHOE THROUGH 230 PM. LOCATIONS IMPACTED INCLUDE... SOUTH LAKE TAHOE...GLENBROOK...SUGAR PINE POINT SP... DAGGET PASS...KINGSBURY...SPOONER SUMMIT...ZEPHYR COVE-ROUND HILL VILLAGE...ZEPHYR COVE...MEYERS...BLISS STATE PARK...EMERALD BAY... FALLEN LEAF CAMPGROUND...STATELINE...HEAVENLY VALLEY...MEEKS BAY... MEEKS BAY CAMPGROUND...SOUTH LAKE TAHOE AIRPORT...AND SUNNYSIDE-TAHOE CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM. STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE DANGER TO BOATERS. GUSTY WINDS WILL CAUSE A RAPID INCREASE IN WAVE HEIGHTS WHICH MAY CAPSIZE SMALL BOATS. HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A VEHICLE IF POSSIBLE. TENTS AND TREES ARE UNSAFE SHELTERS DURING THUNDERSTORMS. STAY AWAY FROM CREEKS AND STREAMS AS WATER LEVELS MAY RISE RAPIDLY NEAR THUNDERSTORMS. && LAT...LON 3914 12016 3914 11986 3885 11985 3885 12016 TIME...MOT...LOC 2001Z 019DEG 50KT 3889 12012 JW
Special weather statement, Jul 7, 1:24 PM PDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
124 PM PDT TUE JUL 7 2015
CAZ073-072100-
MONO CA-
124 PM PDT TUE JUL 7 2015
...SPECIAL WEATHER STATEMENT...
AT 121 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER MAMMOTH LAKES. THIS STORM WAS NEARLY STATIONARY. MARBLE SIZED
HAIL HAS BEEN REPORTED WITH THIS STORM NEAR MAMMOTH LAKES.
LOCATIONS IMPACTED INCLUDE...MAMMOTH LAKES...MAMMOTH
MOUNTAIN...JUNCTION U.S 395 AND CA 203.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM RESULTING IN
SIGNIFICANT PONDING OF WATER ON THE ROAD AND REDUCED VISIBILITY.
DURING A THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS. HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A
VEHICLE IF POSSIBLE.
&&
LAT...LON 3749 11879 3748 11885 3755 11892 3755 11898
3759 11903 3769 11907 3774 11913 3774 11920
3771 11923 3775 11926 3779 11920 3787 11894
3747 11852 3746 11878
TIME...MOT...LOC 2021Z 180DEG 0KT 3765 11898
TFSpecial weather statement, Jul 7, 1:30 PM PDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 130 PM PDT TUE JUL 7 2015 NVZ002-003-072115- GREATER RENO-CARSON CITY-MINDEN AREA NV-GREATER LAKE TAHOE AREA NV- 130 PM PDT TUE JUL 7 2015 ...STRONG THUNDERSTORM OVER RAWE PEAK SOUTH OF DAYTON... AT 129 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RAWE PEAK...OR 10 MILES SOUTHEAST OF CARSON CITY...MOVING NORTHWEST AT 5 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM ALONG WITH HEAVY RAINFALL. LOCATIONS IMPACTED INCLUDE... CARSON CITY...DAYTON...CARSON CITY AIRPORT...INDIAN HILLS...US 50 AT CARSON CITY-LYON CO LINE...US 395 AT DOUGLAS-CARSON CITY CO LINE...JUNCTION U.S 50 AND NV 341 AND STEWART. PRECAUTIONARY/PREPAREDNESS ACTIONS... REQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER ON ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. && LAT...LON 3907 11946 3897 11964 3914 11988 3930 11960 TIME...MOT...LOC 2029Z 144DEG 6KT 3908 11961 JW
Special weather statement, Jul 7, 1:39 PM PDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 139 PM PDT TUE JUL 7 2015 CAZ071-072130- LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES CA- 139 PM PDT TUE JUL 7 2015 ...STRONG THUNDERSTORM MOVING TOWARD ANTELOPE LAKE... AT 138 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTHEAST OF LAKE DAVIS...OR 14 MILES NORTH OF BECKWOURTH... MOVING NORTHWEST AT 15 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM ALONG WITH BRIEF HEAVY RAIN AND OCCASIONAL LIGHTNING. LOCATIONS IMPACTED INCLUDE... ANTELOPE LAKE...LONG POINT CAMPGROUND...LONE ROCK CAMPGROUND AND BOULDER CREEK CAMPGROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM. STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE DANGER TO BOATERS. GUSTY WINDS WILL CAUSE A RAPID INCREASE IN WAVE HEIGHTS WHICH MAY CAPSIZE SMALL BOATS. && LAT...LON 4004 12023 3991 12039 4012 12079 4029 12060 TIME...MOT...LOC 2038Z 131DEG 21KT 4004 12039 JW
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 5:16 PM PDT | Flash Flood Warning | REV | Churchill, Lyon | 3 hr |
| Jul 6, 5:47 PM PDT | Special Weather Statement | REV | 43 min | |
| Jul 6, 6:12 PM PDT | Flash Flood Warning | REV | Washoe | 3 hr |
| Jul 6, 9:32 PM PDT | Flash Flood Watch | REV | Douglas, Lyon, Mineral, Storey, Washoe | 21 hr |
| Jul 7, 12:14 PM PDT | Special Weather Statement | REV | Douglas | 46 min |
| Jul 7, 12:52 PM PDT | Special Weather Statement | REV | Washoe | 38 min |
| Jul 7, 1:03 PM PDT | Flash Flood Warning | REV | Douglas, Lyon | 3 hr |
| Jul 7, 1:03 PM PDT | Special Weather Statement | REV | 87 min | |
| Jul 7, 1:30 PM PDT | Special Weather Statement | REV | 45 min | |
| Jul 7, 1:59 PM PDT | Special Weather Statement | REV | Storey | 31 min |
| Jul 7, 2:19 PM PDT | Flash Flood Warning | REV | Mineral | 3 hr |
| Jul 7, 2:23 PM PDT | Special Weather Statement | REV | Lyon | 22 min |
| Jul 7, 2:24 PM PDT | Flash Flood Warning | REV | Storey, Washoe | 3 hr |
| Jul 7, 2:49 PM PDT | Severe Thunderstorm Warning | REV | Washoe | 41 min |
| Jul 7, 2:57 PM PDT | Special Weather Statement | REV | 48 min | |
| Jul 7, 3:09 PM PDT | Special Weather Statement | REV | Lyon | 36 min |
| Jul 7, 3:48 PM PDT | Flash Flood Warning | REV | Churchill | 3 hr |
| Jul 7, 4:04 PM PDT | Special Weather Statement | REV | Churchill | 41 min |
Nearby
Flash Flood Warnings in Nevada, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.